Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 18, 2000, 8:41 AM CST for Carter County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 8:41 AM CST (14:41 UTC)
- Expired
- Feb 18, 2000, 9:15 AM CST
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Carter County, MO
The radar
The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 519 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 181441 SVRPAH MOC035-181515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 841 AM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHEAST MISSOURI * UNTIL 915 AM CST * AT 841 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF VAN BUREN...OR ABOUT 23 MILES NORTHWEST OF DONIPHAN...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHEAST OF VAN BUREN AT 850 AM CST A SEVERE THUNDERSTORM CAN PRODUCE DESTRUCTIVE WIND...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. STAY AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT T<O THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:55 AM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 18, 2:55 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 AM CST FRI FEB 18 2000 COMPLEX WEATHER SCENARIO TODAY WITH RADAR/SATELLITE SHOWING ONE THING AND THE MODELS DEPICTING ANOTHER. THE SFC MAP AT 07Z SHOWING A 1003MB LOW NR OKC WITH AN APPENDANT TROF EXTENDING NE TOWARD STL. ONE OF POSSIBLY SEVERAL WARM FRONTS/TROFS OVER THE SRN STATES HAS BULGED NORTHWARD INTO WKY...WITH THE TEMP AT PAH UP NEARLY 12 DEGF IN THE PAST 2 HRS. THIS FRONT CURRENTLY EXTENDS FROM WKY SOUTHWEST INTO CENTRAL AND SRN ARKANSAS. RADAR SHOWING MUCH OF THE PCPN HAS ENDED ACROSS SEMO/WKY FOR THE TIME BEING...WITH SCT SHRA/TSRA CONT OVER A LARGE PART OF SIL AND SWIN. MAIN FCST CONCERNS FOCUSING ON NEXT 12HRS WITH FROPA AND POPS. THE 00Z MODELS HAVE SLOWED CONSIDERABLY FROM THE 12Z RUNS AND PUSHED THE SFC FEATURES A BIT FURTHER TO THE SOUTH. THE AVN CONTINUES TO PRESENT THE MOST CONTINUITY FROM RUN TO RUN. NONE OF THE MODELS ARE REALLY DEPICTING THE CURRENT DRY SLOT OF PCPN WHICH NOW COVERS MOST OF SRN MO AND WKY. WITH LOW CONFIDENCE IN ANY OF THE MODEL SOLUTIONS...I WILL LEAN TOWARD "LIVE" DATA FROM RADAR/SATELLITE/SFC OBS IN THE SHORT TERM. THE PCPN TO THE NORTH OF THE FA APPEARS TO BE ALIGNED NORTH OF THE H8 WARM FRONT IN AREA OF GOOD ISENTROPIC UPGLIDE. TO THE WEST...PCPN IS DEVELOPING NR SGF WITHIN THE H8 THETA-E RIDGE AXIS AND AT THE APEX OF THE AXIS OF HIGHEST H8 DWPTS. PCPN SHOULD BECOME MORE WIDESPREAD ACROSS THE FA AGAIN TODAY AS THE H5 SHORTWAVE TROF PUSHES TOWARD THE MS VLY AND THE SFC COLD FRONT MOVES ACROSS MO. WITH GOOD ISENTROPIC UPGLIDE ON THE 300K SFC AND CONT H8 MOISTURE CONVERGENCE ACROSS THE FA...SHRA/TSRA APPEAR TO BE A GOOD BET. WILL REMOVE MOST OF THE AFTERNOON DIMINISHING WORDING...GIVEN THE SLOWER MOVEMENT OF THE SFC FEATURES. WITH OUR CURRENT BREAK IN THE PCPN ACROSS THE FA AND THE HEAVIEST RAIN NOW POSITIONED FURTHER NORTH WITH THE H8 WARM FRONT...I WILL NOT EXTEND THE FFA FOR TODAY. DEEPEST MOISTURE PUSHES EAST OF THE FA BY 00Z...WITH ONLY A SMALL LINGERING RAIN CHANCE DURING THE EVENING HOURS. WITH PERSISTENT LOW LEVEL MOISTURE OVERNIGHT...WILL LEAVE SKY MOSTXLY CLOUDY. WILL SIDE WITH WARMER FWC GUIDANCE NOS TODAY...WITH A BLEND OF FWC/FAN NOS THEREAFTER. .PAH...NONE. KEYSOR
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.